Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica to Neurontin

shar51sshar51 Posts: 241
edited 06/11/2012 - 8:23 AM in Pain Medications
I decided this month to switch from the Lyrica to the Neurontin....$155.00 for Lyrica and $10.00 for the Neurontin made it an easy choice. I was taking 2 75mg a day of the Lyrica and the Neurontin is 1 600mg a day. Not sure if this is equal or not and will there be any change problems with this....I'm a little nervous, been on Lyrica since Dec 07 and the change in my insurance will not cover the Lyrica....that drug is expensive. Any once else make this kind of change?

Sharon
advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 9,714
    I was using Lyrica for about 6 months. But as they increased the dosage (250mg for the day), I started having too many side effects and stopped.
    I have now been using Neurontin and I think it has helped me better than Lyrica did. I started out with 300mg a day and after months I now at 2000mg a day. It has kept much of my leg nerve problems at bay.
    The only negative, and its not a big one, is that I have noticed from time to time, a little memory loss or mind cloudiness. Doesnt happen often.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • i have never tried lyrica, but was on neurontin for a short time, i didnt give it time, to start working for me and complained to the doc that it was making me way to tired (at this time in my life i was having terrible fatigue without neurontin)i wish i would of stuck it out for a bit to see if the fatigue would get better in time... but i did not, when i see doc on the 30th im gonna ask him if he thinks it might be worth another try. specially if i could take it later in the day because pain meds keep me awake and this made me tired. i have better mornings then i do at nites i dont have much i can take during evening hours for pain (they wire me up, anyone know why this happens to me?)for me my sleeping pill and klonopin is kinda my pain med for nites i wish my doc.s could find me a pain pill besides a sleeping pill to help me with my pain, and now i find the klonopin is not even making me a little relaxed or tired-.... but i do know one thing that is true and heard this from many when i was having upper gi surgery (swallowing problems)(promise i wont go there) but the surgeon found it quit interesting that i could swallow , keep food down, and digest my food only after i took my lunesta pill for sleep, i dont eat much during day but come 5pm take my lunesta and look out i eat enough food for the whole day. i have to be careful in telling to many docs that my sleeping pill dont really make me tired but boy i can eat.i dont want them to take it away, one more ? maybe sum one got a answer i have fatigue all day-but cant sleep at nite? well sum times i can sleep for awhile... geee i did it again way off subject sorry! really i started out with good intentions on neuronton... ps does anyone think Ron looks like Bill Clinton in this pix? I think it is Clinton, but he says its him... but i think he is pulling my ladybug leg!!!....Patsy
  • Ladybug....I do see a little of Bill Clinton now that you mention it......thanks for the reply....I was taking the Lyrica 75mg..1 in the morning and 1 at night and I am always fatigued....to the point that I shake. I thought I might have Parkinson Disease and mentioned it to my pcp several months ago and he told me it was fatigue. Now with the neurontin I only take 1 pill and it is before bed so maybe some of the fatigue will leave.

    Ron...thanks for you reply.....as for memory loss, I am in the throws of menepause so factor that in and....what was I typing???? Like I told my husband, not much to remember anyways....wish I could forget some of this pain.

    Sharon
  • I also had to change from Lyrica to the Neurontin because of the insurance issues. Man was I ticked! I had been taking the Lyrica for a couple of years. I feel that the Neurontin works just as well for me (as best I can tell). It's just frustrating to HAVE to change because the insurance won't pay for it. After my three month fill of Cymbalta runs out, I will have to change to something else because of insurance. I have been taking it for about four years. So not happy about this!
  • Everyone is different but please do yourself a favor and titrate slowllly of of the cymbalta. I missed a dose one day and punched holes in the walls and screamed at the pharmacy techs (THIS IS NOT HOW I BEHAVE NEVER HAVE) That drug had a very adverse reaction with me. Its similar to effexor which is worse i tried suicide twice while on effexor . Were not talking cry for help suicide were talking I swallowed 90 norco's and well over a dozen 2mg ativan, PLEASE BE CAREFUL TITRATING THE CYMbalta

    Best of luck PM me anytime if you need help
  • :H Hi Shar-

    I agree everyone is different however I went through Lyrica and another that made me 8} totally wacked out (witchy if you prefer) more so than I already am (wish I could remember the name of it) anyway with Lyrica I was still in a lot of pain. Switching to Neurontin was the best thing I could have done. I had to continue to take it about 3 weeks after surgery too. Just until the nerves calmed down (was kinda scared to stop taking it) now I have more muscle pain but getting better albeit slowwwww :W

    Good luck to you!!

    Kim
  • May not be a big help i apologized i have been on neuron tin for about 3 days now at 900mg and it seems to be working on my neurological pain.
  • I was on Lyrica, but of course can't remember how much. It made me gain weight. I put on 20 lbs in about 2 months time, and the only thing different was Lyrica.
    I've been taking 2 Neurontins 300 mg ea since 2007 and have had no real problems with it, except I am tired all of the time except when it's time to go to bed oddly enough.

    I also take Kadian, which could also be contributing to the fatigue, but I don't know.

    Anyway, you should be okay with the switch. I will say that I had to bump up to 3x/day right before I had my spinal cord stimulator put in, and then dropped back to 2x/day after, but it does help with my nerve pain.

    Good luck.
  • Thanks getfit.....I seem to be doing well with the switch, I don't seem as tired as I was on the Lyrica....and the cost difference makes it much better....Lyrica $155.00...neurotin $10.00.

    Sharo
advertisement
Sign In or Register to comment.